Letters

Avoid subcutaneous or intramuscular adrenaline

BMJ 1995; 311 doi: https://doi.org/10.1136/bmj.311.7017.1434c (Published 25 November 1995) Cite this as: BMJ 1995;311:1434
  1. R Alexander,
  2. J Pappachan,
  3. G B Smith,
  4. B L Taylor
  1. Senior registrar in anaesthesia Senior registrar in intensive care Director of intensive care Consultant in intensive care and anaesthesia Department of Intensive Care Medicine, Queen Alexandra Hospital, Cosham, Portsmouth PO6 3LY

    EDITOR,--Malcolm Fisher states that intravenous adrenaline should be used only in severe cases of anaphylaxis as it may cause arrhythmias1 and cites a publication by Waldhausen et al.2 In this paper the doses given intravenously were up to 20 times the initial dose recommended by the Association of Anaesthetists of Great Britain and Ireland.3 Previous authors have also expressed misgivings about using intravenous adrenaline on the basis of anecdotal reports in which the speed of administration was not stated and other causes of arrhythmias were not excluded.4 …

    View Full Text

    Sign in

    Log in through your institution

    Subscribe